MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the proximal shaft of the subject catheter was kinked and then eventually broke near the hub.There was surgical delay of 5 minutes reported.The subject catheter was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspections, the catheter was returned and found to be kinked at roughly 7.3cm from the hub.Catheter shaft was found to be broken/fractured near the hub.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The product was returned, and the reported event was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, 'during the procedure, customer reported that the proximal catheter kinked/broke near the hub during use'.Additional information provided by the customer indicated that the procedure was completed successfully, there was no medical intervention, but there was surgical delay.Device was prepared as per the dfu.The device was returned for analysis and catheter shaft was found to be broken/damaged and kinked/bent.Therefore, the as reported ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft kinked/bent¿ can be confirmed.The as reported and as analyzed ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft kinked/bent¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18089825
Report Number3008881809-2023-00537
Device Sequence Number17831190
Product Code NRY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Catalogue NumberIC068132
Device Lot Number23942946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown